Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 15, 2020, 4:21 PM EDT for Miami-Dade County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2020, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 15, 2020, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 25 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 655 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984 WWUS82 KMFL 152021 SPSMFL Special Weather Statement National Weather Service Miami FL 421 PM EDT Mon Jun 15 2020 FLZ073-074-173-152100- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 421 PM EDT Mon Jun 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL 500 PM EDT... * At 421 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Doral, or near Hialeah, moving southwest at 5 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Miami, Hialeah, Coral Gables, South Miami, Doral, Hialeah Gardens, Miami Springs, Sweetwater, Miami Shores, West Miami, El Portal, Medley, Gladeview, Fountainbleau, Coconut Grove, Coral Terrace, West Little River, Liberty City, Marlins Park and Miami International Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2589 8040 2586 8016 2571 8023 2578 8047 TIME...MOT...LOC 2021Z 023DEG 4KT 2581 8033 $$ Weinman
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 2:42 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 15, 2:42 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Miami FL 242 PM EDT Mon Jun 15 2020 .Discussion... Short Term (Today through Tuesday): The Atlantic sea breeze has developed this afternoon and is pushing inland over the east coast metro areas of South Florida. The Gulf sea breeze circulation is also starting to develop. The sea breeze is serving as an effective source for convective initiation with the westerly flow above the surface helping to drive storm motion to the south and east. This trend underscores the concerns about potential heavy rainfall leading to flooding, particularly in the urban areas, due to repeated convection pushing off the boundary. The storm mode this afternoon will generally feature multicellular activity though some more discrete cells are possible, particularly over northern and western areas. As the afternoon and evening continues, other boundaries including outflows from storms will come into play as the convective coverage peaks. The moist low level atmospheric profile, instability from diurnal heating, a slice of dry air around 700 mb, a lobe of vorticity passing the base of the trough at the mid-levels, and the efficient ability for storms to vent aloft could allow for robust updrafts capable of producing damaging wind gusts, hail, and torrential rainfall. After sunset, some lingering convection may retreat with the sea breezes towards the coastlines. Some activity may linger through the overnight, particularly in the Atlantic. There is a potential for some showers to linger around the east coast as well due to the presence of the upper level jet. On Tuesday, showers and storms are possible again with a focus remaining over southern portions of the peninsula. Aloft, the cutoff low over the southeastern United States remains but the trough axis will shift for Tuesday. Additional shortwave crossing through the area could help support some thunderstorms in the afternoon. Sea breezes will again form though some drier air to the north could help limit convective coverage except for southern portions of the peninsula which remain in the deeper moisture to the south. Long Term (Tuesday night-Sunday): Forecast philosophy remains the same for the extended period. For the next several days models depict a stalled/decaying frontal boundary with an associated low offshore the Carolinas. Meanwhile, a mid-upper level trough dominates the eastern seaboard, while the southern-most portion of the boundary extends southward and into SoFlo by Tuesday night. Over the west Atlantic, broad high pressure should remain well in place, keeping SoFlo under a generally easterly flow. The described synoptic setup will keep a persisting pattern across the area with deep tropical moisture keeping PWAT values around 2 inches. Pressure gradients may become relax enough at times to bring winds down to light and variable, especially at night, which may translate into slow-moving storms. Thus, localized flooding will be more likely on those periods of light winds. POP/WX coverage remains mostly numerous for the afternoon periods, and favoring interior and southern portions of the CWA. Latest model solutions also show improving dynamic support aloft as a jet approaches the area. In addition, mid level temps cool down to around -8 to -9 celsius, which will provide additional enhanced potential for some of the storms to become strong or even severe at times. This scenario will continue to evolve and we'll adjust the forecast accordingly. In general, a wet pattern should prevail through the weekend, with potential for periods of heavy rain and localized flooding each day. Temperatures will remain near or just a little cooler than normals as cloud cover and rain activity increases. && .Marine... An unsettled pattern will linger into next week. Any showers or thunderstorms could bring locally hazardous marine conditions due to rough seas, gusty wind, and possibly even waterspouts. && .Aviation... Convective activity is developing as the sea breeze advances inland. Storm focus will be over the inland and southern portions of the peninsula. Several terminals could be impacted by periods of sub-VFR conditions with brief bouts of IFR/LIFR possible. Convection should diminish around the terminals overnight though some could linger over the waters. Pattern is slightly different for Tuesday with the focus potentially remaining south and east. Short-fused amendments will likely be necessary today. && .Preliminary Point Temps/PoPs... West Palm Beach 73 86 74 86 / 20 20 20 50 Fort Lauderdale 75 86 76 86 / 40 20 30 60 Miami 74 87 75 87 / 40 30 30 60 Naples 72 89 73 89 / 30 20 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Short term/Marine...RAG Long term...17
Hazardous weather outlook, Jun 15, 4:32 AM EDT, 11 hours 49 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 432 AM EDT Mon Jun 15 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 152045- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 432 AM EDT Mon Jun 15 2020 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS SOUTH FLORIDA... ...URBAN FLOODING OF ROADWAYS POSSIBLE FOR THE METRO AREAS... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: There is a chance of thunderstorms across all South Florida and the adjacent waters today. These storms may bring urban flooding of roadways, especially in poor drainage areas and low laying areas, waterspouts, lightning, hail, and strong gusty wind. An isolated severe thunderstorm can not be ruled out. Waterspouts: Waterspouts are possible across all South Florida waters with any showers or thunderstorms that develop. The chances are moderate for the development over the Atlantic waters and Biscayne Bay today. Wind: Isolated thunderstorm wind gusts to 60 mph are possible. Flooding: Slow moving showers and thunderstorms, or areas repeatedly affected by showers and storms, could produce flooding. The greatest potential for flooding will be over urban areas and coastal locations. There is a slightly enhanced risk of significant flooding for the Broward and Miami-Dade metro areas today. Hail: Thunderstorms may produce small hail across South Florida. There is a potential for isolated hail to around quarter size. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered to numerous showers and thunderstorms with heavy rainfall and an increased flooding threat could affect South Florida through the week. Some of these storms may produce strong gusty winds and flooding rains. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight for the east coastal areas of South Florida. Please relay any information about observed severe weather and flooding to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 15, 3:41 PM EDT, 40 minutes before
Special Weather Statement National Weather Service Miami FL 341 PM EDT Mon Jun 15 2020 FLZ067-068-071-072-168-152030- Inland Broward County FL-Coastal Palm Beach County FL- Metro Broward County FL-Inland Palm Beach County FL- Metro Palm Beach County FL- 341 PM EDT Mon Jun 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 430 PM EDT... * At 341 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Loxahatchee NWR, or 11 miles north of Coral Springs, moving south at 5 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Coral Springs, Boca Raton, Boynton Beach, Delray Beach, Highland Beach, Coconut Creek, Parkland, Mission Bay, Boca Pointe, Boca Del Mar, Hamptons At Boca Raton, Kings Point, Dunes Road, Whisper Walk, Village Of Golf, Loxahatchee NWR, Fau South Campus, Boca West, Hillsboro Pines and South County Regional Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2644 8040 2653 8012 2637 8002 2627 8037 TIME...MOT...LOC 1941Z 350DEG 5KT 2644 8026 Weinman
Special weather statement, Jun 15, 3:59 PM EDT, 22 minutes before
Special Weather Statement National Weather Service Miami FL 359 PM EDT Mon Jun 15 2020 FLZ067-068-071-072-168-172-152045- Inland Broward County FL-Coastal Broward County FL- Coastal Palm Beach County FL-Metro Broward County FL- Inland Palm Beach County FL-Metro Palm Beach County FL- 359 PM EDT Mon Jun 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 445 PM EDT... * At 358 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Mission Bay, or near Coral Springs, moving south at 10 mph. * Small hail, funnel clouds, and wind gusts of 50 to 55 mph possible with this storm. * Locations impacted include... Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Delray Beach, Tamarac, Margate, Lighthouse Point, Highland Beach, Coconut Creek, North Lauderdale, Parkland, Hillsboro Beach, Mission Bay, Boca Pointe, Boca Del Mar, Hamptons At Boca Raton, Godfrey Road, Whisper Walk and Loxahatchee NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2634 8038 2643 8009 2627 8000 2619 8035 TIME...MOT...LOC 1958Z 338DEG 9KT 2635 8025 Weinman
Special weather statement, Jun 15, 4:11 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Miami FL
411 PM EDT Mon Jun 15 2020
FLZ069-070-152100-
Coastal Collier County FL-Inland Collier County FL-
411 PM EDT Mon Jun 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
500 PM EDT...
* At 411 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near West
Toll Gate On Alligator Alley to Marco Island Airport. These storms
were nearly stationary.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Naples, Marco Island, Chokoloskee, Everglades City, Golden Gate
Estates, Plantation Island, Carnestown, Cape Romano, Belle Meade,
Golden Gate, East Naples, Lely Resort, Copeland, Royal Palm
Hammock, Marco Island Airport, Naples Manor, West Toll Gate On
Alligator Alley, Lely, Rookery Bay Aquatic Preserve and Fakahatchee
Strand State Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2613 8185 2625 8153 2581 8119 2580 8127
2580 8126 2579 8126 2575 8139 2579 8144
2577 8153 2581 8161 2577 8167 2580 8175
2590 8179
TIME...MOT...LOC 2011Z 000DEG 4KT 2611 8158 2602 8168
RAGSpecial weather statement, Jun 15, 4:13 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Miami FL
413 PM EDT Mon Jun 15 2020
FLZ069-070-073-075-174-152115-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
413 PM EDT Mon Jun 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR MAINLAND MONROE COUNTY UNTIL 515
PM EDT...
* At 413 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 10 miles southeast of Wilderness
Waterway, or 24 miles northeast of Northwest Cape Sable, moving
southeast at 15 mph.
* Wind gusts up to 50 mph and funnel clouds possible with this storm.
* Locations impacted include...
Northwest Cape Sable, Wilderness Waterway and Middle Cape Sable.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2512 8111 2517 8118 2529 8124 2537 8120
2547 8128 2565 8136 2573 8134 2575 8141
2579 8144 2578 8148 2580 8149 2581 8119
2558 8088 2521 8084 2512 8107
TIME...MOT...LOC 2013Z 303DEG 12KT 2555 8102
FryeSpecial weather statement, Jun 15, 4:14 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Miami FL
414 PM EDT Mon Jun 15 2020
FLZ071-072-172-152100-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
414 PM EDT Mon Jun 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 500
PM EDT...
* At 413 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Deerfield Beach to Tamarac to near Intersection I-75 And U.S. 27.
Movement was south at 20 mph.
* Small hail, funnel clouds, and wind gusts of 50 to 55 mph possible
with these storms.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Coral Springs, Pompano
Beach, Davie, Plantation, Sunrise, Tamarac, Margate, Lighthouse
Point, Lauderdale-By-The-Sea, Lauderhill, Weston, Coconut Creek,
Oakland Park, North Lauderdale, Lauderdale Lakes, Dania Beach and
Cooper City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2606 8002 2601 8038 2623 8042 2625 8022
2630 8001
TIME...MOT...LOC 2013Z 018DEG 16KT 2627 8014 2620 8028 2618 8045
WeinmanSpecial weather statement, Jun 15, 4:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 421 PM EDT Mon Jun 15 2020 FLZ073-074-173-152100- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 421 PM EDT Mon Jun 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL 500 PM EDT... * At 421 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Doral, or near Hialeah, moving southwest at 5 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Miami, Hialeah, Coral Gables, South Miami, Doral, Hialeah Gardens, Miami Springs, Sweetwater, Miami Shores, West Miami, El Portal, Medley, Gladeview, Fountainbleau, Coconut Grove, Coral Terrace, West Little River, Liberty City, Marlins Park and Miami International Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2589 8040 2586 8016 2571 8023 2578 8047 TIME...MOT...LOC 2021Z 023DEG 4KT 2581 8033 Weinman
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:51 PM EDT | Special Weather Statement | MFL | Palm Beach | 54 min |
| Jun 15, 3:18 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Jun 15, 3:24 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Jun 15, 3:35 PM EDT | Special Weather Statement | MFL | Collier | 40 min |
| Jun 15, 3:36 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Jun 15, 3:41 PM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Jun 15, 3:59 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Jun 15, 4:11 PM EDT | Special Weather Statement | MFL | Collier | 49 min |
| Jun 15, 4:13 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 88 min |
| Jun 15, 4:13 PM EDT | Special Weather Statement | MFL | Monroe | 62 min |
| Jun 15, 4:14 PM EDT | Special Marine Warning | MFL | 91 min | |
| Jun 15, 4:14 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Jun 15, 4:24 PM EDT | Special Marine Warning | MFL | 96 min | |
| Jun 15, 4:55 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Jun 15, 4:57 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jun 15, 5:17 PM EDT | Special Weather Statement | MFL | Monroe | 58 min |
| Jun 15, 5:30 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Jun 15, 6:46 PM EDT | Special Weather Statement | MFL | Hendry | 44 min |
| Jun 15, 7:02 PM EDT | Special Weather Statement | MFL | Hendry | 28 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.